Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 172, NWS Mobile, AL

December 23, 2014Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Dec 23, 2014, 4:19 PM CST for Choctaw County, Alabama. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2014, 4:19 PM CST (22:19 UTC)
Expired
Dec 23, 2014, 4:51 PM CST
In force
32 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 149 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 4:31 PM CSTTSTM WND DMG4 Wnw Lisman, ALTREES AND POWERLINES DOWN 1 MILE WEST OF GILFIELD CHURCH.
Dec 23, 4:36 PM CSTTSTM WND DMG5 Sw Butler, ALTREES DOWN NEAR THE INTERSECTION OF PLEASANT HILL RD AND HWY 17
Dec 23, 4:41 PM CSTTSTM WND DMG2 E Butler, ALTREES DOWN NEAR DANSBY RD AND HWY 10

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 9:30 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS54 KMOB 232219
SVRMOB
ALC023-232315-
/O.NEW.KMOB.SV.W.0172.141223T2219Z-141223T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
419 PM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 515 PM CST

* AT 418 PM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG
  A LINE EXTENDING FROM 11 MILES SOUTHEAST OF MERIDIAN TO 12 MILES
  EAST OF QUITMAN TO 17 MILES NORTHEAST OF WAYNESBORO TO 5 MILES EAST
  OF WAYNESBORO...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              SILAS...              PENNINGTON...
  NEEDHAM...            LISMAN...             GILBERTOWN...
  BUTLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3231 8793 3228 8794 3230 8798 3228 8801
      3215 8801 3208 8804 3205 8811 3201 8811
      3199 8806 3195 8812 3192 8809 3193 8805
      3190 8813 3182 8818 3175 8815 3176 8810
      3170 8809 3170 8846 3190 8848 3231 8842
TIME...MOT...LOC 2219Z 250DEG 51KT 3228 8855 3200 8850
          3189 8847 3170 8855

$$
1 follow-up statement
264 
WWUS54 KMOB 232251
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
451 PM CST TUE DEC 23 2014

ALC023-232254-
/O.CAN.KMOB.SV.W.0172.000000T0000Z-141223T2315Z/
CHOCTAW AL-
451 PM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CHOCTAW
COUNTY...

AT 441 PM CST...THE LINE OF STORMS THAT PROMPTED THE WARNING FOR 
CHOCTAW COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3231 8793 3228 8794 3230 8798 3228 8801
      3215 8801 3208 8804 3205 8811 3201 8811
      3199 8806 3195 8812 3192 8809 3193 8805
      3190 8813 3182 8818 3175 8815 3176 8810
      3170 8809 3170 8846 3190 8848 3231 8842
TIME...MOT...LOC 2244Z 250DEG 51KT 3240 8816 3212 8811
          3201 8808 3182 8816

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 4:15 PM CST, 4 minutes earlier.

Area forecast discussion, Dec 23, 4:15 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CST TUE DEC 23 2014

...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES POSSIBLE ACROSS THE
REGION THROUGH LATE THIS EVENING...

.SHORT TERM [TONIGHT THROUGH CHRISTMAS EVE NIGHT]...A LINE OF STRONG
THUNDERSTORMS HAS DEVELOPED JUST TO THE WEST OF THE FCST AREA LATE
THIS AFTERNOON...WITH SOME OF THE STORMS ALONG THE LINE BECOMING
SEVERE...PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. MOST OF THE STRONG TO SEVERE STORMS OF EARLIER TODAY OVER
OUR FCST AREA (WHICH MAINLY PRODUCED LARGE HAIL) HAVE TEMPORARILY
ENDED...BUT THE DEVELOPING LINE TO THE WEST WILL SWEEP FROM WEST TO
EAST ACROSS THE FCST AREA FROM LATE THIS AFTERNOON THROUGH THE EARLY
MORNING HOURS WEDNESDAY. PARAMETERS HAVE COME TOGETHER FOR SEVERE
WEATHER AS EXPECTED...AND WE EXPECT PARAMETERS FOR SEVERE WEATHER
(INCLUDING TORNADOES) TO BECOME BETTER ORGANIZED THIS EVENING. A 40
TO 50 KNOT LOW LEVEL JET IS FCST TO MOVE ACROSS THE REGION
TONIGHT...IN ADDITION CAPES ARE FCST TO BE IN THE 1000-1500 J/KG
RANGE LATER THIS AFTERNOON AND THIS EVENING...WITH 0-1KM HELICITY
VALUES UP TO AROUND 350 M2/S2. THIS WILL BE MORE THAN ENOUGH ALONG
WITH INSTABILITY AND SHEAR FOR SEVERE WEATHER AND POSSIBLE
TORNADOES. TORNADOES UP TO EF2 INTENSITY COULD BE POSSIBLE...SOME
WITH LONG TRACKS. A LONGER TRACK TORNADO HAS JUST RECENTLY OCCURRED
JUST TO THE WEST OF OUR FCST AREA IN SOUTH MISSISSIPPI. THE SQUALL
LINE WILL BE MOVING INTO OUR SOUTHEAST MISSISSIPPI COUNTIES BETWEEN 4
AND 5 PM THIS AFTERNOON...AND PROGRESS EAST TOWARD THE ALABAMA BORDER
THROUGH AROUND 9 PM. THEREAFTER THE LINE IS EXPECTED TO MOVE EAST
ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA THROUGH THE LATE EVENING
HOURS AND INTO THE EARLY MORNING HOURS WEDNESDAY...AND THEN MOVE EAST
OF I-65 LATE TONIGHT. STORMS SHOULD BE EXITING THE REGION DURING THE
MORNING TOMORROW. IN ADDITION TO THE SEVERE THREAT...VERY HEAVY
RAINFALL IS A POSSIBILITY. WITH TRAINING CELLS DEVELOPING ALONG THE
LINE WE WILL LIKELY SEE SOME LOCALIZED FLOODING ESPECIALLY IN FLOOD
PRONE AND URBAN AREAS. RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE
LIKELY WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES POSSIBLE. AS
A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS IN SOUTHWEST
ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 600 AM CST WED
MORNING. TEMPERATURE FCST VERY CLOSE TO MOS MAV NUMBERS FOR TONIGHT
AND WEDNESDAY. 12/DS

UPPER LEVEL TROF AXIS PIVOTS EASTWARD ACROSS THE FORECAST AREA
CHRISTMAS EVE NIGHT BRINGING DRIER AIR...LOWERING THICKNESSES AND COLDER
TEMPERATURES. SURFACE HIGH PRESSURE ALSO EXPANDS OVER THE CENTRAL
GULF COAST WITH LIGHT WESTERLY WINDS EARLY BECOMING NORTHWEST BY
DAYBREAK. OVERNIGHT LOWS LOOK TO RANGE SOME 20 TO 25 DEGREES COLDER
THAN WHAT IS EXPECTED FOR TONIGHT...WITH NUMBERS RANGING FROM 33 TO
36 IN THE INTERIOR TO LOWER 40S ACROSS THE BEACHES. /10

.LONG TERM [CHRISTMAS DAY TO TUESDAY]...WITH SURFACE HIGH PRESSURE
MOVING EAST AND 1000 TO 850 MILLIBAR THICKNESS VALUES 1335 TO 1350
METERS...DAYTIME TEMPERATURES ON THE COOL SIDE FOR CHRISTMAS DAY WITH
HIGHS TO RANGE FROM 57 TO 60. LOWS CHRISTMAS NIGHT RANGING FROM 34 TO
38 DEGREES INLAND AREAS...AND FROM 41 TO 46 ALONG THE COASTAL
SECTIONS.

TO CLOSE OUT THE WEEK...AN AMPLIFIED PATTERN EXISTS WITH A LARGE MID
LEVEL RIDGE POSITIONED OVER CUBA AND HISPANIOLA WHILE AN UPPER TROF
ONCE AGAIN DIGS OVER THE PLAINS. SURFACE HIGH PRESSURE ADVANCES
ACROSS THE MID ATLANTIC...WHILE A COLD FRONT MOVES OUT OF THE
PLAINS. DEEP LAYER MOISTURE QUICKLY RETURNS OVER THE WEEKEND IN THE
DEEPER LAYER SOUTH TO SOUTHWEST FLOW BETWEEN THESE SURFACE AND UPPER
LEVEL WEATHER FEATURES. A POTENTIALLY ACTIVE MID LEVEL SOUTHWEST
FLOW SETS UP THIS WEEKEND OVER THE CENTRAL GULF COAST WHICH LOOKS TO
LINGER INTO THE FIRST OF NEXT WEEK. CONSIDERING THE PASSAGE OF WEAK
MID LEVEL IMPULSES IN THE MEAN FLOW ALOFT...WEAK FRONT/INVERTED SURFACE
TROF ACROSS THE GULF COAST AND MODIFIED LAYER MOISTURE SUGGESTS THAT
THE LATTER HALF OF THE OUTLOOK WILL BE UNSETTLED. DAYTIME TEMPERATURES
WILL BE NEAR SEASONABLE TO A FEW DEGREES ABOVE NORMAL FRIDAY THROUGH
SUNDAY...THEN MOVE TO A FEW DEGREES BELOW NORMAL MONDAY AND TUESDAY.
OVERNIGHT LOWS MODIFY INTO THE WEEKEND THEN TREND LOWER MONDAY AND
TUESDAY MORNINGS. /10

&&

.AVIATION...
24.00Z TAF CYCLE
LINE OF SHOWERS AND STRONG THUNDERSTORMS EXPECTED TO MOVE EAST
ACROSS THE REGION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
STRONG GUSTY WINDS THE PRIMARY CONCERN...BUT ISOLATED TORNADOES ALSO
POSSIBLE. MAINLY IFR VSBY AND CIGS THROUGH THE PERIOD...OCNLY LIFR IN
THE STRONGER STORMS. 12/DS

&&

.MARINE...SOUTHERLY WINDS AND SEAS WILL CONTINUE TO BUILD THIS
EVENING IN ADVANCE OF A STRONG COLD FRONT APPROACHING FROM THE WEST.
SEAS UP TO 7 TO 9 FEET CAN BE EXPECTED IMMEDIATELY AHEAD OF THE
FRONT...THEN BUILDING TO AROUND 10 FEET WELL OFFSHORE IN THE WAKE OF
THE FRONT ON WEDNESDAY AS THE WINDS INCREASE STILL FURTHER AND SHIFT
OUT OF THE NORTHWEST. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH
WEDNESDAY MORNING. SCATTERED SHOWERS AND STORMS EARLY THIS EVENING
BECOMING NUMEROUS LATE EVENING AND OVERNIGHT AS A LINE OF STRONG
STORMS MOVES EAST ACROSS THE MARINE AREA. SOME STORMS COULD BECOME
SEVERE WITH THE PASSAGE OF THE SQUALL LINE. THE STRONG NORTHWEST FLOW
IN THE WAKE OF THE FRONT IS EXPECTED TO BEGIN DIMINISHING SLOWLY
WEDNESDAY AFTERNOON INTO EARLY THURSDAY. A LIGHT SOUTHERLY FLOW
REDEVELOPS LATE IN THE WEEK AS HIGH PRESSURE OVER THE REGION SHIFTS
EAST. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      54  61  36  58  42 / 100  20  05  00  05
PENSACOLA   60  66  40  59  44 / 100  30  05  00  05
DESTIN      64  67  42  57  45 / 100  70  05  00  05
EVERGREEN   58  62  34  58  35 / 100  30  05  00  05
WAYNESBORO  49  58  33  57  37 /  90  20  05  00  05
CAMDEN      56  59  34  57  36 / 100  20  05  00  05
CRESTVIEW   63  66  35  60  34 / 100  60  05  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

     HIGH SURF ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...

FL...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

     HIGH SURF ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
     ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Dec 23, 5:50 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CST TUE DEC 23 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
550 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
REGION TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT MOVING IN
FROM THE WEST. A FEW STORMS COULD BECOME SEVERE...PARTICULARLY THIS
AFTERNOON AND THIS EVENING DUE TO BETTER INSTABILITY IN THE LOWER
LEVELS COMBINED WITH INCREASED MID LEVEL FORCING. DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR ALL AREAS IN THE WESTERN
FLORIDA PANHANDLE AND SOUTHWEST ALABAMA. AVERAGE RAINFALL TOTALS OF
2 TO 4 INCHES ARE EXPECTED IN THE WATCH AREA...WITH LOCALIZED TOTALS
OF 6 TO 8 INCHES POSSIBLE. THIS RAINFALL WILL LIKELY RESULT IN MINOR
FLOODING ISSUES IN URBAN AND POOR DRAINAGE AREAS. THE BEST CHANCE FOR
FLASH FLOODING WILL BE WHERE HEAVIER SHOWERS AND THUNDERSTORMS
REPEATEDLY MOVE OVER THE SAME LOCATION.

A STRONG SOUTHERLY WIND FLOW WILL ALSO DEVELOP LATE THIS MORNING AND
THIS AFTERNOON CONTINUING THROUGH THIS EVENING...ESPECIALLY NEAR THE
COAST. AS A RESULT A WIND ADVISORY MAY BE NEEDED FOR SOME AREAS LATER
TODAY AND TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY
AND OVERNIGHT.

A HIGH RISK FOR DANGEROUS RIP CURRENT CAN BE EXPECTED ALONG THE GULF
BEACHES OF ALABAMA ANS NORTHWEST FLORIDA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-241200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
550 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY TODAY AND TONIGHT
AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. GUSTY
SOUTHERLY WINDS AT 20 TO 30 KNOTS WILL BE POSSIBLE WITH SEAS BUILDING
TO NEAR 10 FEET WELL OFFSHORE. SCATTERED TO NUMEROUS THUNDERSTORMS
WILL ALSO BE LIKELY...WITH SOME STORMS POSSIBLY STRONG TO SEVERE.

AREAS OF DENSE FOG REDUCING VISIBILITIES TO ONE MILE OR LESS WILL
CONTINUE THROUGH MID MORNING...POSSIBLE LINGERING THROUGH TONIGHT.
A DENSE FOG ADVISORY IS IN EFFECT FOR THE INSHORE WATERS OF ALABAMA
AND NORTHWEST THIS MORNING...AND MAY NEED TO BE EXTENDED LATER TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY IN THE WAKE OF
STRONG COLD FRONT EARLY WEDNESDAY. A STRONG WEST TO NORTHWEST WIND
FLOW WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE THROUGH MIDDAY
THEN GRADUALLY DIMINISH THROUGH THURSDAY MORNING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 8:14 PM CSTRip Current StatementMOB46 hr
Dec 22, 11:24 PM CSTDense Fog AdvisoryMOBButler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more9 hr
Dec 22, 11:29 PM CSTMarine Dense Fog AdvisoryMOB11 hr
Dec 23, 2:11 AM CSTSpecial Marine WarningMOB94 min
Dec 23, 3:08 AM CSTSpecial Marine WarningMOB97 min
Dec 23, 4:10 AM CSTSmall Craft AdvisoryMOB50 hr
Dec 23, 4:52 AM CSTSpecial Marine WarningMOB113 min
Dec 23, 6:07 AM CSTSpecial Marine WarningMOB113 min
Dec 23, 6:14 AM CSTHigh Surf AdvisoryMOB36 hr
Dec 23, 6:46 AM CSTSpecial Marine WarningMOB89 min
Dec 23, 6:54 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile66 min
Dec 23, 7:31 AM CSTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Washington59 min
Dec 23, 7:35 AM CSTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe40 min
Dec 23, 8:21 AM CSTSpecial Marine WarningMOB84 min
Dec 23, 8:30 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe16 min
Dec 23, 8:59 AM CSTSpecial Marine WarningMOB2 hr
Dec 23, 9:08 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox16 min
Dec 23, 10:17 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.